Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What causes swelling and numbness in feet?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5294 Questions
I have been passed around from DR to DR. I got stuck in the Medicaid system poor care, can't see specialist, I have seen two Nurologists, with no help. My feet have swelled so big I can't get shoes on painful, numb, I don't have dibetis, sorry spelling, was in major car accident top of my hed was almost taken off, My IQ isn't what it was I am slower at processing I can barely walk, I guess I have Nureopathy, but no one helps. The pain ans swelling is so bad now, not sure what to do. where do I go, I now have Blue Cross I sold my car to by Insurance,
Posted Mon, 17 Feb 2014 in Brain and Spine
Answered by Dr. Sudhir Kumar 7 hours later
Brief Answer: My reply is below. Detailed Answer: Hi, Thank you for posting your query. I have noted your symptoms and I agree with you that the most likely diagnosis in your case is peripheral neuropathy. It is unfortunate that you did not get help from two neurologists and you also do not have medical insurance at present. Nerve conduction studies (NCS/EMG) could be done to confirm the diagnosis of neuropathy. We also need to find out the cause of neuropathy, as you do not have diabetes. For this, we need to do blood tests for- vitamin B12 level, thyroid, serum electrophoresis, ANA profile, etc. In some cases, a nerve biopsy may also be required. As of now, you can take pregabalin capsules and vitamin B12 supplements for relief of symptoms. I hope my reply has helped you. I would be pleased to answer, if you have any follow up queries or if you require any further information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, For DIRECT QUERY to me: My blog:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor